What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 12, 6:39 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 12, 6:39 AM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
739 AM EDT Wed Jun 12 2024
...New AVIATION...
.AVIATION...
(12Z TAFs)
Issued at 739 AM EDT Wed Jun 12 2024
Areas of MVFR CIGs across much of ECFL early this morning. May
have some improvement to CIGs later this morning, but confidence
is low here with present messy wx pattern. Watching batch of heavy
showers and embedded thunder pushing into ECFL from WCFL. The
high coverage of showers this morning KMLB southward (embedded
thunder) rounding southern periphery of a low near KTBW. Have
included TEMPOs throughout the day for higher convective coverage.
MVFR CIGs look to return after sunset this evening, again.
&&
.PREVIOUS DISCUSSION...
Issued at 502 AM EDT Wed Jun 12 2024
- Repeated rounds of heavy rainfall are forecast to continue
across Florida, regardless of development of Invest 90.
- There is a risk for parts of east central Florida to receive
substantial rainfall this afternoon, potentially over 7", which
could lead to minor to moderate flooding.
Today-Tonight...NHC continues to monitor Invest 90L, which has
moved onshore over Tampa Bay early this morning and is forecast to
track slowly northeastward through the day, emerging into the
Atlantic waters between the Cape and Jacksonville tonight into
early Thursday morning. There is only a 10 pct chance of tropical
development over the next 48-hours. Regardless of development of
this feature, heavy rainfall will continue to be the primary
hazard. Deep tropical moisture with PWATs over 2" continues to
stream across the peninsula between the stationary front to the
north and the Atlantic high suppressed well to the south. We'll
continue to see rounds of scattered to numerous showers and
scattered lightning storms through the day and night, with the
highest coverage around peak daytime heating in the afternoon and
evening. Heavier showers and storms will be capable of delivering
a quick 1-2" of rainfall in an hour, leading to widespread
rainfall amounts of 1-3" and locally higher amounts over 4". CAMS,
especially the HRRR, have been indicating potential for banding
of heavy showers along the southern to southeast periphery of
Invest 90L with rainfall amounts in excess of 7", which could lead
to minor to moderate flooding of low- lying, poor drainage, and
urban areas. Location, timing, and intensity of these bands has
been inconsistent between models and runs, and thus there's
currently low confidence where or if it will materialize. General
model consensus puts the highest potential across the Okeechobee
and the Treasure Coast counties (and to the south). Development of
the east coast sea breeze, which will be dependent on breaks in
the clouds and showers in the afternoon, would greatly increase
the risk of these higher rainfall amounts along the Treasure
Coast.
As for the rest of the forecast, storms remain capable of
occasional cloud to ground lightning and gusty winds in addition
to the locally heavy rainfall. Afternoon highs mostly at or below
normal, albeit muggy, and the M-U80s. A few spots well to the
north could touch 90.
Thursday-Saturday...Finally seeing some better model agreement
late week into the beginning of the weekend. Invest 90L, in
whatever form it ends up at this point, should be well northeast
of east central Florida and continuing to pull away. In it's wake,
the stationary front drops south across central Florida, keeping
the deep tropical moisture in place across much of the peninsula
and providing a focus for continued high rain chances. Daily PoPs
remain 70-90 pct area wide through at least Friday. Currently have
50-80 pct PoPs Saturday, pulled down by uncertainty as the ECM
and the GFS begin to diverge again. Global deterministic and
ensemble model guidance keeps widespread rainfall amounts through
Sunday morning similar to previous forecasts at 5-7" to the south
and 2-4" to the north. Going to stick with these values for now
given the low confidence of those higher rainfall amount from
Invest 90L.
Other storm threats continue to be occasional cloud to ground
lightning and gusty winds. Afternoon highs remain mostly at at or
below normal in the M-U80s, but will likely see a few more
northern spots hitting 90.
Sunday-Tuesday...Should finally start to see a change in the
pattern, but there continues to be uncertainty in timing. High
pressure over the CONUS building into the western Atlantic and
over Florida should eventually push the front to our south, and
the higher moisture to the south and east. The ECM is faster and a
little more aggressive, lowering rain chances as early as Sunday,
while the GFS is slower and a little more conservative, keeping
higher rain chances in the forecast until Tuesday. Either way,
there appears to be enough moisture in moderate onshore flow to
continue near normal rain chances into mid next week.
Temperatures start to creep back up but still around normal in the
U80s-L90s.
&&
.MARINE...
Issued at 502 AM EDT Wed Jun 12 2024
Today-Tonight...A stationary front remains draped across North
Florida, just north of the local Atlantic waters, with the ridge
of the Atlantic high suppressed well to the south. A weak low
pressure system (Invest 90L) will track slowly northeastward from
the Tampa Bay area across the peninsula, emerging off the east
coast between the Cape and Jacksonville late tonight to early
Thursday morning. Somewhat low confidence in the wind forecast as
weakening of the invest would reduce winds while development would
result in an increase. Assuming weakening, which is the most
likely scenario, S-SSW 15-20 kts south of the Cape should retreat
to the offshore waters this morning, where small craft should
continue to exercise caution, with winds generally at or becoming
10-15 kts across the rest of the waters. Winds could become light
and shift across the Volusia waters late tonight. Rounds of SCT-
NUM showers and SCT lightning storms continue, which could develop
bands across the local Atlantic waters, especially the Treasure
Coast waters. Seas 2-4 ft.
Thursday-Sunday...Invest 90L in some form departs to the
northeast, dropping the stationary front south across the waters
in its wake. Winds generally S-SW 5-10 kts become variable at
times through Saturday, then high pressure building off the Mid-
Atlantic seaboard pushes the front south and shifts winds back to
easterly. Seas 1-3 ft. High moisture and the frontal boundary will
continue high rain and storm chances.
&&
.FIRE WEATHER...
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 88 73 89 73 / 70 60 80 50
MCO 87 74 86 74 / 80 60 80 60
MLB 87 74 86 73 / 80 70 80 70
VRB 87 74 87 73 / 80 80 80 70
LEE 89 76 89 75 / 80 60 80 50
SFB 89 75 89 74 / 80 60 80 50
ORL 88 75 88 75 / 80 60 80 50
FPR 87 73 86 72 / 80 80 80 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Haley
AVIATION...Sedlock
Hazardous weather outlook, Jun 12, 4:43 AM EST, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
543 AM EDT Wed Jun 12 2024
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-130200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
543 AM EDT Wed Jun 12 2024
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Rounds of showers with embedded lightning storms capable of
occasional cloud to ground lightning and locally heavy downpours
will continue today and tonight. Stronger storms producing gusty
winds to 40 and a quick 1 to 2 inches of rainfall in an hour will
be possible in the afternoon and evening.
.EXCESSIVE RAINFALL IMPACT...
Rounds of heavy showers and storms will be capable of widespread
additional rainfall amounts of 1 to 3 inches, and locally high
rainfall amounts of 4 inches or more. There is potential for
banding of heavy showers in the afternoon, which could possibly
lead to rainfall amounts in excess of 7 inches across the south.
.RIP CURRENT AND SURF IMPACT...
There is a Moderate Risk of dangerous rip currents at all central
Florida Atlantic beaches. Always swim near a lifeguard, and never
swim alone.
.WIND AND SEA IMPACT...
Small craft should continue to exercise caution offshore of
Brevard and across the Treasure Coast for southerly winds 15-20
kts.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Haley
In the hours before
Special weather statement, Jun 12, 3:51 AM EST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 AM EDT Wed Jun 12 2024
FLZ053-120930-
Osceola FL-
451 AM EDT Wed Jun 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSCEOLA COUNTY
THROUGH 530 AM EDT...
At 451 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Lake Marian, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenansville and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2799 8087 2782 8087 2782 8088 2773 8088
2773 8087 2765 8087 2764 8109 2772 8115
2773 8117 2774 8116 2775 8118 2776 8117
2778 8119 2780 8120
TIME...MOT...LOC 0851Z 236DEG 8KT 2774 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockLocal storm report, Jun 12, 7:59 AM EST, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
859 AM EDT Wed Jun 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM Non-Tstm Wnd Gst 1 WNW Vero Beach 27.65N 80.42W
06/12/2024 M39 MPH Indian River FL ASOS
The ASOS at the Vero Beach Regional Airport
measured a wind gust of 39MPH/34KTS from the
southwest.
&&
DKWLocal storm report, Jun 12, 8:50 AM EST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
950 AM EDT Wed Jun 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM Tstm Wnd Gst 1 WNW Vero Beach 27.65N 80.42W
06/12/2024 M39 MPH Indian River FL ASOS
Corrected for event type. The ASOS at the
Vero Beach Regional Airport measured a wind
gust of 39MPH/34KTS from the southwest.
&&
DKWSpecial weather statement, Jun 12, 9:28 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1028 AM EDT Wed Jun 12 2024
FLZ159-164-264-121500-
Coastal St. Lucie FL-Inland Martin FL-Coastal Martin FL-
1028 AM EDT Wed Jun 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
MARTIN COUNTIES THROUGH 1100 AM EDT...
At 1028 AM EDT, Doppler radar was tracking a strong thunderstorm over
Port Salerno, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walton, Stuart, Indiantown, Tequesta, and Jupiter Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8055
2737 8021 2719 8013 2703 8008
TIME...MOT...LOC 1428Z 231DEG 12KT 2712 8020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Fehling